[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1963

TOXIC EPIDERMAL NECROLYSIS(?)

Am J Dis Child. 1963;105(6):692-693. doi:10.1001/archpedi.1963.02080040694021
Abstract

To the Editor: In the article entitled "Fatal Reaction to Sulfadimethoxine (Madribon), by Jarkowski and Martmer, which appeared in the December issue of the American Journal of Diseases of Children, the authors have erred in attempting to present the case as a unique example of "toxic epidermal necrolysis." There are a number of inaccurate statements and conclusions that cannot pass without comment.

"Toxic epidermal necrolysis" is a term originated by Lyell1 to describe a severe reaction involving the epidermis, manifested by erythema, pain, and loosening of the skin. Drs. Jarkowski and Martmer base their conclusions on those cases presented; however there are discrepancies that should be noted. Of Lyell's four cases, only two showed any extracutaneous manifestations, and of these two only one (case 4) would appear to have any real resemblance to the present case. The other, (case 3) was described in the present article as a "severe

First Page Preview View Large
First page PDF preview
First page PDF preview
×